MAUDE Adverse Event Report: ZIMMER GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; PLATE, FIXATION, BONE

ZIMMER GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did receive x-rays for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Additional information was received on may 04,2020.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No changes.
 
Event or Problem Description
Investigation completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2019 and revised on (b)(6) 2019 due to implant fracture.Review of received data: x-rays: the x-ray dated (b)(6) 2019 confirms the breakage of the ncb plate.Product evaluation: visual examination: the ncb plate was returned for investigation.The plate is fractured into two parts.The fracture of the plate is located through a hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture starting from the non-bone facing side.The fracture surfaces shows also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Macroscopically nothing that could have triggered or contributed to the fracture was observed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet, see surgical technique.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on (b)(6) 2019 and revised on (b)(6) 2019 due to implant fracture.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination of the plate indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures occur due to a cyclic overloading.Possible contributing factors to the overload could be wrong patient behaviour and / or a not properly healed bone fracture.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9835453
Report Number0009613350-2020-00131
Device Sequence Number1212823
Product Code HRS
UDI-Device Identifier00889024297401
UDI-Public00889024297401
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.109
Device Lot Number2961694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer05/04/2020
08/12/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date06/02/2020
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight58